Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Hypertension in young female
jakemilrod posted:
My girlfriend is 24 years old and has been diagnosed with hypertension since she was around 21. She has been an athlete her entire life, she is in good shape and maintains a fairly healthy diet. She is taking a medication, but I am unsure which one (a single pill she takes every morning). Her BP is under control when she is on her medication and seems to be fine even if she misses her med's every once in a while.
What worries me is that over the course of the past two-three years she has had 3-4 instances where she has experienced dizziness, nausea/vomiting , pale skin, and fainted on two occasion's. She was tested after the second time she fainted (MRI, CT scan, X-ray) and they have been inconclusive so far. She still experiences dizziness/blacking out and nausea every few months, but no fainting since Dec. 2010. I'm worried that she may have a more complicated problem than hypertension.
Has anyone else experienced or known some one else who has experienced these symptoms? If so, what actions were taken and what is the underlying cause?
billh99 responded:
Has she had a workup with a cardiologist?

Things like an echo of the heart and a Holter monitor test?
jakemilrod replied to billh99's response:
Not that I am aware of. Do you think all of this could be due to irregularities of the heart?
billh99 replied to jakemilrod's response:
That is a possibility.

I am wonder in she got those other test at the ER.

The ER is good to finding out if current problems need immediate treatment or not.

But not for diagnosing other problems.

While I suspect a heart problem I am not a medical professional and I am sure that there are other possibilities.

So I would start with a family doctor. But get the records from the ER and sent them to the doctor.

If she has already been through a family doctor look for a medical school in the area.

Probably want to start with an internist.
jakemilrod replied to billh99's response:
I spoke with her yesterday and she informed me that she has had a heart echo but not a Holter monitor test. The echo revealed nothing worth noting.
All of these tests were performed at a family doctor in Ecuador (where she is from), not at an ER. When she goes home to visit she see's her regular doctor, but they have not come up with any significant diagnosis other than it is probably related to her hypertension, but they cannot directly link the two.
Why do you suggest a medical school? And can you suggest one in the Atlanta, GA area?
billh99 replied to jakemilrod's response:
In addition to or instead of the Holter monitor there is a similar Event monitor. It can be worn for 30-60 days. It does not record everything. Rather is has continously recording the last some many minutes of HR and then when she feels an episode she presses a button and it captures what the heart was doing at that time.

I suggested a medical school as they have a large group of doctors and can refer her from one specialty to another as needed.

Again I am not a medical specialist, but I can see hypertension, as such, causing the problems. But the what is causing the problem might be the cause of the hypertension.

And i believe that there are lots of non cardiac issues that can cause fainting and lightheadness.

I know that Emory is in Atlanta and they have a major medical school.

Helpful Tips

Your free personal Blood Pressure Monitor assistant is on the way
Sneak peeks on the new upcoming ad-free User friendly Android app which is practically going to be your best pal at monitoring your blood ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center